I've been taking minocycline (pills) and clindamycin (wipes) everyday for slightly over a year now. While it was slow initially, over time it has helped to cure my acne gradually. Only about a month or two ago, i seemed to be completely clear (besides some scarring) but continued the treatment as my doctor prescribed. The treatment was entirely successful at preventing any kind of breakout (except for one minor one on my chest, which cleared up eventually) but has now ceased to do any help whatsoever. My acne has returned in full force in the last few weeks, and there has been no improvement. Should i stop this treatment and try for a different prescription? Or is there something else i can do altogether?
When this has happened to me before, it was because my body had acclimated to the antibiotic. My doctor would then switch antibiotics and I would usually have more effective results. I think this is common in using antibiotics.
I have a very persistent type of acne, and I basically cycled through every type of anti-biotic that existed. But that is rare.
Do not stop using the minocycline abruptly. See your doctor first because you will likely have to gradually step down on that drug and then gradually step up onto the next one. If you abruptly stop the minocycline you could cause an even worse break out or have other infection problems in some other part of your body.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.